Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 193, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 15, 2007, 2:56 PM EDT for Pike County, Pennsylvania. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2007, 2:56 PM EDT (18:56 UTC)
- Expired
- Jul 15, 2007, 3:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Pike County, PA
The radar
The Binghamton radar (KBGM), 125 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 12:40 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:12 PM EDT, 44 minutes earlier.
Area forecast discussion, Jul 15, 2:12 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 212 PM EDT SUN JUL 15 2007 .SYNOPSIS... A COLD FRONT WILL PASS THROUGH NORTHEAST PENNSYLVANIA THIS EVENING, BRINGING AN END TO THE SCATTERED SHOWERS AND THUNDERSTORMS. SKIES WILL CLEAR OUT BEHIND THE FRONT TONIGHT, THEN ANOTHER UPPER LEVEL DISTURBANCE WILL APPROACH TOMORROW NIGHT AND TUESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... CDFNT MOVG SEWD INTO NE PA AND THE SRN CATSKILLS. A FEW DECENT STORMS ALONG AND AHEAD OF THE FRONT OVER NE PA AND THE CATSILLS BUT LIMITED INSTABILITY AND LOW LVL MSTR, AND MID LVL CAP, HAVE KEPT STORMS BLO SVR LIMITS. CANT RULE OUT AN ISOLD SVR STORM ACRS NE PA/SRN CATSKILLS WHERE TEMPS GOT INTO THE M80S...BUT OVERALL SITN LOOKS MARGINAL AT BEST. && .SHORT TERM /8 PM THIS EVENING THROUGH TUESDAY/... VERY LTL MDL CONTINUITY. HIGH PRES WILL BUILD INTO THE RGN TNGT WITH CLEARING SKIES AND LIKLIHOOD OF VLY FOG LATER TNGT. MDLS ARE LATCHING ONTO AN IMPRSV S/WV WHICH IS DROPPING SWD ALONG THE WRN SIDE OF HUDSON BAY. BIG DIFFS IN THE MDLS AS TO HOW THIS WILL AFFECT THE FCST AREA BUT GNRL AGREEMENT THAT IT WILL PASS THRU THE RGN TMRW NGT. LTL CONFIDENCE AT THIS POINT SO STUCK WITH CONTINUITY AND CHC POPS. LEFT LOW CHC POPS IN FOR TUES WITH GFS SHOWING BEST POTNL THEN, BUT AGAIN TIMING OF ANY MINOR IMPULSES DIFFICULT AT BEST. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... BROAD UPPER TROF REMAINS OVER THE AREA THRU THE PD. SHRT WVS WILL ROTATE THRU THE TROF AND TRIGGER SCT CONV FROM TIME TO TIME. SHRT WVS WILL BE DFCLT TO TIME SO LOW CHANCE POPS WILL HOLD THRU THE PD. TWRDS THE END OF THE PD...GFS TRIES TO SHARPEN THE TROF AS THE MASSIVE RDG OVER THE WRN AND CNTRL US TRIES TO BLD EAST. WE SHALL SEE. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... CONV CELLS ARE RAPIDLY RACING EWRD AND OUT OF THE TAF SITES AS THE COLD FNT RACES EWRD. THREAT OF TRW REMAINS ONLY AT AVP...AND JUST FOR A CPL HRS. OTRW...VFR CONDS WILL PREVAIL INTO THE EVE. LGT WINDS SHD RESULT IN SOME DENSE VLY FOG OVRNGT...WITH ELM SEEING LIFR CONDS BEFORE DAWN. SOME FOG WILL CREEP UP THE HILLSIDES AND AFFECT ITH AND BGM ALSO. AFTER THE FOG BURNS OFF...LOOK FOR VFR CONDS TO RETURN FOR MON. OUTLOOK...GNRL VFR CONDITIONS TO PREVAIL. COULD SEE SOME IFR FOG AT ELM PER CLIMO DURING THE EARLY MORNING PERIODS. HIT AND MISS SHOWERS AND THUNDERSTORMS ALSO POSSIBLE BOTH MONDAY AND TUESDAY AFTERNOONS...WITH BRIEF RESTRICTIONS POSSIBLE. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && LONG TERM...DGM AVIATION...DGM
Hazardous weather outlook, Jul 15, 1:54 AM EDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 154 AM EDT SUN JUL 15 2007 NYZ009-015>018-022>025-036-037-044>046-055-056-PAZ038-039-160600- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-BRADFORD-SUSQUEHANNA- 154 AM EDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NYZ057-062-PAZ040-043-044-047-048-072-160600- DELAWARE-SULLIVAN-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 154 AM EDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT MARGINAL INSTABILITY WILL DEVELOP OVER EASTERN NEW YORK AND PENNSYLVANIA THIS AFTERNOON. THIS COULD LEAD TO A FEW STRONG THUNDERSTORMS, WITH GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PADAVONA
In the hours before
Special weather statement, Jul 15, 1:29 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 129 PM EDT SUN JUL 15 2007 NYZ057-151830- DELAWARE NY- 129 PM EDT SUN JUL 15 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR FRANKLIN...AND MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MEREDITH AND MERIDALE AT 145 PM EDT... EAST MEREDITH AND DAVENPORT CENTER AT 150 PM EDT... DAVENPORT AT 155 PM EDT... KORTRIGHT AND BUTTS CORNER AT 200 PM EDT... HOBART AT 215 PM EDT... STAMFORD AT 220 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. NICOSIA
Special weather statement, Jul 15, 1:49 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 149 PM EDT SUN JUL 15 2007 NYZ062-PAZ048-151845- PIKE PA-SULLIVAN NY- 149 PM EDT SUN JUL 15 2007 ...STRONG THUNDERSTORM MOVING ACROSS PIKE COUNTY IN THE POCONOS... AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED FROM NEAR TAFTON THROUGH GREELEY TO A FEW MILES WEST OF PORT JERVIS...AND MOVING EAST AT 25 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... TWIN LAKES AND SHOHOLA AT 155 PM EDT... HIGHLAND LAKE AT 200 PM EDT... GLEN SPEY AT 205 PM EDT... MILLRIFT AT 210 PM EDT... FORRESTBURG AT 215 PM EDT... HARTWOOD AT 220 PM EDT... HAVEN AND ROCK HILL AT 235 PM EDT... MT PROSPER AT 240 PM EDT... THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND...OR DAMAGING WINDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM EDT. NICOSIA
Special weather statement, Jul 15, 1:59 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 159 PM EDT SUN JUL 15 2007 NYZ057-151900- DELAWARE NY- 159 PM EDT SUN JUL 15 2007 ...LINE OF STRONG THUNDERSTORMS MOVING ACROSS DELAWARE COUNTY... AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DAVENPORT TO DELHI TO COLCHESTER...AND MOVING EAST AT 25 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... HAMDEN AND EAST DELHI AT 205 PM EDT... HOBART AT 215 PM EDT... STAMFORD AT 220 PM EDT... WOLF HOLLOW AND ANDES AT 225 PM EDT... BOVINA CENTER AT 230 PM EDT... DUNRAVEN AT 235 PM EDT... NEW KINGSTON AND MARGARETVILLE AT 240 PM EDT... HALCOTTSVILLE AND ARKVILLE AT 245 PM EDT... THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND...OR DAMAGING WINDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM EDT. NICOSIA
Special weather statement, Jul 15, 2:21 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 221 PM EDT SUN JUL 15 2007 NYZ062-PAZ044-048-072-151915- LACKAWANNA PA-PIKE PA-SULLIVAN NY-WAYNE PA- 221 PM EDT SUN JUL 15 2007 ...LINE OF THUNDERSTORMS MOVING ACROSS THE NORTHERN POCONOS AND SULLIVAN COUNTY NEW YORK... AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BLOOMINGBURG TO GLEN SPEY TO GOULDSBORO...AND MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR... ANGELS AT 230 PM EDT... LA ANNA AT 235 PM EDT... PANTHER AND MILLRIFT AT 240 PM EDT... PECKS POND AT 255 PM EDT... FOREST PARK AND TAMIMENT AT 305 PM EDT... THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND...OR DAMAGING WINDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM EDT. NICOSIA
Special weather statement, Jul 15, 2:43 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 243 PM EDT SUN JUL 15 2007 PAZ048-151945- PIKE PA- 243 PM EDT SUN JUL 15 2007 ...LINE OF STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN PIKE COUNTY... * AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PECKS POND TO 12 MILES SOUTHWEST OF PECKS POND TO 30 MILES WEST OF BUSHKILL...AND MOVING EAST AT 25 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... MILFORD AND FOREST PARK AT 315 PM EDT... BUSHKILL AT 335 PM EDT... THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND...OR DAMAGING WINDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM EDT. NICOSIA
Special weather statement, Jul 15, 2:45 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 245 PM EDT SUN JUL 15 2007 NYZ057-151915- DELAWARE NY- 245 PM EDT SUN JUL 15 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR ROXBURY...AND MOVING EAST AT 35 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. IT WILL EXIT EASTERN DELAWARE COUNTY BY 3:15 PM.
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.